MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SynchroMed III; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8667-20
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2026
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a patient (pt) who was receiving unknown drug via an implantable pump for non-malignant pain indications for use.It was reported that the patient reported having trouble with the communicator and handset.Pt stated the issue began about a month ago, when the communicator started failing to hold a charge.Pt stated the problem has been present for a while but has gotten worse.They added that the communicator would power on, but it would not hold a charge long enough to be used for a bolus delivery.Pt confirmed they had attempted to use different cords and outlets, but the issue persisted.Agent had the patient reset the communicator, but the orange light remained on even after leaving it charged overnight.When asked how long the battery lasts, the patient said it does not last and reported receiving a low communicator battery error message: service code 388, noting they couldn't even get a bolus.Agent sent a request to repair to replace the communicator and transferred patient to healthcare it support services (hcit) for the handset issue. the patient was transferred back by hcit.The patient reported receiving system error service code 156 and stated they had been seeing it repeatedly and had not been concerned about it.Agent reviewed the message, best practices and provided steps to help reduce the likelihood of seeing code 156.Pt understood and will call back if further assistance is needed.
 
Additional Manufacturer Narrative
Continuation of d10: product id tm90t0 lot# serial# (b)(6): section d information references the main component of the system.Other relevant device(s) are: product id: tm90t0, serial/lot #: (b)(6), ubd: 30-may-2026, udi#: (b)(4) h3:tm90t0 : the tm90t0 communicator was analyzed on 2026-sep-23.Visual observation showed micro-usb charge port was loose, rattling.The device failed to power on after 1.5 hours.Tm90 recharging circuity was damaged.The device was scrapped and taken out of service.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SynchroMed III
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50898275
Report Number3004209178-2026-16319
Device Sequence Number12238070
Product Code LKK
UDI-Device Identifier00763000597023
UDI-Public(01)00763000597023(17)261214
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8667-20
Device Catalogue Number8667-20
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/18/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2026
Initial Report FDA Received Date09/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"See H11...."
Patient Age76 YR
Patient SexFemale